Kansas, 2001

Damaging Winds in Kansas, June 25, 2001

June 25, 2001 · NWS GLD · 4 events in 2 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 25, 1:20 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 25, 1:20 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 PM MDT MON JUN 25 2001

CONCERN WILL BE WITH TSRA DEVELOPMENT OVER THE TRI STATE AREA THRU
MIDWEEK.

ATTM TMPS WERE CLIMBING INTO THE 90S THIS AFTN WITH SOME HIGH
CLOUDINESS SPILLING INTO THE FA. LOW LVL MOISTURE REMAINS ABUNDANT
ACROSS THE CWA WITH DEW POINTS IN THE 50S AND 60S AND A SUBTLE DRY
LINE OVER THE WESTERN FA. A 5H/VORT MAX OVER SE COLORADO WILL SLOWLY
MOVE ACROSS THE FA LATE THIS AFTN AND TONIGHT. 7H/TMPS WERE COOLER
AND 5H/HGHTS WERE WEAKER THAN ALL THE MODELS...INCLUDING THE
FAVORABLE ETA...FORECAST THIS MORNING. WITH THIS IN MIND I WILL KEEP
POPS IN THE FORECAST TONITE. DESPITE 850/WINDS BETTER THAN 30KTS
ACROSS THE EASTERN FA...I BELIEVE THEY WILL DE COUPLE AND WILL KEEP
THIS AREA BELOW THE BREEZY CATEGORY. YDAY MODELS HAD A COOL FRONT
FORECAST TO MOVE INTO THE N FA TUESDAY MORNING. WITH TODAYS RUN THE
FRONT NEVER MAKES IT THIS FAR SOUTH.

THE STRONG 5H/RIDGE RESPONSIBLE FOR KEEPING MOST PORTIONS OF THE FA
DRY THRU THE WEEKEND BEGINS TO BREAK DOWN SOMEWHAT. MID LVL MOISTURE
INCREASES ACROSS THE AREA AND WITH THIS CLOUDINESS AFTN HIGHS SHUD BE
A FEW DEGREES COOLER THAN TODAY.

BY MIDDAY TUESDAY THE 5H/VORT MAX EITHER WEAKNS AND/OR REDEVELOPS
OVER NE NEW MEXICO BY LATE TUESDAY AFTN. A DRY LINE...LIKE TODAY
REMAINS ACROSS THE FA AND THE CHANCES FOR TSRA SHUD PERSIST INTO
TUESDAY EVENING.

WEDNESDAY A WEAK DISTURBANCE FROM THE SW US MOVES ACROSS THE CWA.
SOME SE PACIFIC SUBTROPICAL MOISTURE ALSO MOVES WITH THE DISTURBANCE
AND THE CHANCES FOR TSRA SHUD INCREASE EVEN MORE WED AFTN/EVE.

PART OF THE 5H/HIGH MOVES NORTHEAST INTO THE GREAT LAKES AND MAY
AID IN RETREATING A MID LVL LOW PRESSURE SYSTEM OVER THE SE US
WWARD ALL THE WAY INTO THE MISSISSIPPI VALLEY THURSDAY. WITH MID LVL
MOISTURE REMAINING ACROSS THE CWA THE LOW MAY ACTUALLY INFLUENCE THE
FA WEATHER AND I WILL LEAVE TSRA IN THE FORECAST. THE LOW RETREATS
EVEN FURTHER WWARD AND ENDS UP IN SE KANSAS FRIDAY.

ITS NOT UNTIL THE WEEKEND WHEN ANOTHER 5H/HIGH BUILDS OVER THE SW
US AND WILL INFLUENCE THE CWA WEATHER SATURDAY. MOISTURE SHUD BEGIN
TO DECREASE AND AFTN HIGHS AGAIN WILL CLIMB INTO THE 90S SUNDAY AND
MONDAY.

.GLD...NONE.

VP

In the hours before

Special weather statement, Jun 25, 9:42 AM MST, 4 hours 48 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1042 AM MDT MON JUN 25 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED THIS AFTERNOON OR
TONIGHT.

THE TRI-STATE CONTINUES UNDER A DOME OF VERY WARM AND GENERALLY
STABLE AIR TODAY. HOWEVER MOISTURE HAS ALSO CONTINUED TO INCREASE
OVER THE AREA AS COMPARED TO SUNDAY. WITH AFTERNOON HIGH TEMPERATURES
AGAIN PUSHING THE 100 DEGREE MARK THE LIKELIHOOD OF A FEW
AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE OVER YESTERDAY.
ALTHOUGH THE CHANCE OF THUNDERSTORMS REMAINS LOW THE BEST TIME FOR
THEIR DEVELOPMENT WILL BE LATE AFTERNOON AND EARLY EVENING. SHOULD A
FEW DEVELOP HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO
45 MPH ARE POSSIBLE. HOWEVER THE VERY WARM AIR ALOFT SHOULD KEEP ANY
THUNDERSTORM THAT DOES DEVELOP FROM BECOMING SEVERE.
Special weather statement, Jun 25, 9:45 AM MST, 4 hours 45 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT MON JUN 25 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED THIS AFTERNOON OR
TONIGHT.

THE TRI-STATE CONTINUES UNDER A DOME OF VERY WARM AND GENERALLY
STABLE AIR TODAY. HOWEVER MOISTURE HAS ALSO CONTINUED TO INCREASE
OVER THE AREA AS COMPARED TO SUNDAY. WITH AFTERNOON HIGH TEMPERATURES
AGAIN PUSHING THE 100 DEGREE MARK THE LIKELIHOOD OF A FEW
AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE OVER YESTERDAY.
ALTHOUGH THE CHANCE OF THUNDERSTORMS REMAINS LOW THE BEST TIME FOR
THEIR DEVELOPMENT WILL BE LATE AFTERNOON AND EARLY EVENING. SHOULD A
FEW DEVELOP HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO
45 MPH ARE POSSIBLE. HOWEVER THE VERY WARM AIR ALOFT SHOULD KEEP ANY
THUNDERSTORM THAT DOES DEVELOP FROM BECOMING SEVERE.

RJC

The radar

The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wallace

When
June 25, 2:30 PM MST
Where
Wallace County, 6 mi E of Sharon Spgs
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
38.883, -101.617

Numerous shingles were blown off a house because of the strong winds.

Thunderstorm Wind, Sherman

When
June 25, 5:13 PM MST
Where
Sherman County, 11 mi S of Ruleton
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
39.167, -101.883

Thunderstorm Wind, Sherman

When
June 25, 5:30 PM MST
Where
Sherman County, 9 mi S of Ruleton
Measured
61 kt (70 mph)
Reported by
GENERAL PUBLIC
Coordinates
39.200, -101.883

Thunderstorm Wind, Wallace

When
June 25, 5:50 PM MST
Where
Wallace County, 4 mi NW of Weskan
Measured
52 kt (60 mph)
Reported by
GENERAL PUBLIC
Coordinates
38.900, -102.017

The strong winds blew down a 8 inch tree limb.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251129, 5251126, 5251127, 5251128.